Savella Does It Cause Weight Gain Like A Lot Of Other Meds?

Updated
Comments Submitted Says:

the new medicine savella for fibermyalgia does it cause weight gain like a lot of other meds?

61 Replies (4 Pages)

Page:1Next PageLast Page
Earliest Newest Votes
1
katybird7 Says:

My doctor just gave me a sample of Savella to try for fibromyalgia? Has anyone tried it yet for fibro and does it cause you to gain weight like other antidepressants used to treat fibro?

Was this helpful? 17
2
Verwon Says:

Savella contains the active ingredient Milnaciprin, this is an SNRI antidepressant, approved in the US to treat Fibromyalgia.

While weight gain is not listed as a common side effect, this class of medications has been known to cause it in some people.

Common side effects may incude:nausea, itching, anxiety and vertigo.

You can read more here:

https:/­/­www.medschat.com/­wiki/­Savella/­

Did you have any other questions?

Was this helpful? -1
3
Teresa Says:

Savella will give you upset stomach and it actually takes your appetite away. You are more likely to lose weight. Most welcome the weight loss and the nausea goes away after your body has adjusted to the medication.

Was this helpful? 6
4
sandy Says:

i take savella and i have gained 30 lbs.i stay hungry all the time.

Was this helpful? 6
5
ctywch Says:

I take Savella and have gained 13lbs in 2 months! I was told I would lose weight, but it keeps adding up!

Was this helpful? 6
6
Kris Says:

Been on Savella for about 3 months now for migraines...gained 5 unwanted pounds so far regardless of me keeping calories at 1200 a day. So, for me, gain weight and be undepressed, or be a happy freak and gain a few lbs....

Was this helpful? 4
7
Kris Says:

not migraines....Savella is prescribed to me for an antidepressant. SORRY

Was this helpful? 0
8
Carolyn Says:

I've been on it for 4 months now, I've gained 15lbs, BUT I FEEL better! The body pains are reduced, I have more energy, my IBS has improved somewhat as well. I'm not off pain meds or gabapentin, but the addition of the Savella has made a huge difference. Yes I still have bad days, but in general Savella has improved my ability to tolerate clothing on my body ;-) I still get the nausea about 45 minutes after I take a dose though. Although I've gained weight I feel better to the point where I am now exercising 6 days a week, I've lost 7lbs and 3% body fat in 2 weeks just by dancing! I haven't been able to dance for years, without the Savella I still wouldn't be dancing!

Was this helpful? 10
9
Theresa Says:

I have been on it for about 4-5 months and It makes me feel better to a point but I had gained 33lbs since. Watching you food intake doesnt seem to matter at all. Good Luck to everyone.

Was this helpful? 0
10
jeanne Says:

this is my question to I just got samples today from my dr and was wondering before I start it if it causes weight gain....

Was this helpful? 0
11
MsOdie Says:

I got off of Lyrica because I gained 36 pounds on a 1000 calorie diet with "attempts" to exercise. My dr switched me to Savella for the specific reason of having the same type of medicine but to get this weight off as well. So far I have felt nausea, but bearable and some foot cramping at bedtime. Good luck to you, so far for me I have no appetite and have to force myself to eat. I am hoping for success!

Was this helpful? 4
12
terina Says:

ive been taking savella for about six months now i have gained about four pounds amonth it is getting very frustrating was already classified as obess..im not even sure if i feel betterfrom the drug.wondering if i should go off.

Was this helpful? 2
13
Pam Says:

I started Savella about a year ago and have gained 19 lbs. I don't eat much, I exercise when I can and it is very frustrating. But is seems to help with the pain alot better then other meds. I am nausea about 45 mins after I take it. I take it with food which helps some. I have mixed feelings about this med

Was this helpful? 2
14
Glinda Says:

I've tried Savella for the last 5 weeks (after stopping Lyrica) and yes, I feel better, physically, BUT!! I'm hungry (and thirsty) constantly AND I continue to gain a couple of pounds a week. This is with no change in my diet or exercise habits. HELP!!! Will this weight gain eventually taper off????

Was this helpful? 6
15
Pam Says:

I have not had any luck with losig any of the weight. I actually stopped taking the med for several weeks and did not gain any more but have not lost either. I also now am having thyroid problems which I have never had, so that also may have been the reason for weight gain. I am going to start the Savella again today and see if I gain weight again.

Was this helpful? 0
16
Mindy Says:

I have been on Savella for the last year and have gained 15 lbs. I only take 25 mg per day in addition to Pristiq 50 mg a day. I have decided to stop taking it.

Was this helpful? -1
17
Theresa Says:

I was on Savella for 6 months and have gained 42lbs. Now the heart doctor is concerned. It works great but too much weight gain.

Was this helpful? 0
18
Lori Says:

I am on the 5th day of the Titration packet. First 3 days are a low dose, the next 4 are a bit higher. By the 8th day I will be on the full dosage. I did experience an increase in appetite and ate more, but I am now getting that back under control. I gained about 4 pounds. I'm just very glad I didn't get nauseated like most people. The trick to that maybe taking your pill right after a meal. I have been pain free for 3 days now and haven't used a loritab for the first time in 11 years!!

Was this helpful? 1
19
Sara Says:

I have been on Savella for 5 weeks now, for fibromyalgia. I have not noticed any nausea but have gained 13 lbs. I was already about 30 lbs. overweight, so I'm having a hard time accepting the new weight gain. I don't know if it's me or Savella, but 13 lbs. in 5 weeks is kind of a lot. I haven't noticed much of a reduction in pain yet, maybe a slight edge off some of my aches. But I was told it could take several weeks to work, even months, so I am going to stay on it for now. While it is validating to see other posters saying they gained weight on Savella, it is also discouraging obviously because I don't want it to be true that weight gain is a side effect of Savella.

Was this helpful? 1
20
MsOdie Says:

Finally off Savella since C5C6 Fusion on 10/13/2011and have lost 5 pounds in 5 weeks post op. I wanted to believe it was not the medication, but it was definitely the medication. There are other ways to help pain with vitamins, do research online. Calcium, Magnesium and vitamin b are primary ingredients in the magic formula you could find.

Was this helpful? 2
Page:1Next PageLast Page

More Discussions:

Does Savella Cause Weight Gain

I'm finishing my second week on Savella and feel so much better and have lots of energy. In fact, so much that I can...

4 REPLIES
Weight gain after taking citalopram /other anti-anxiety meds

I have been taking citalopram for a few years. It was fairly effective but switched to Paxil for a few months and then s...

1 REPLY
does tacta cause weight gain

I've been taking Tecta for over a year, am bloated,gaining weight, craving sugar, experiencing hip pain. Also have a...

1 REPLY
does spriva cause weight gain

I am noticing a weight gain since I have been on spriva. I have also been given symbicort and am concerned about weight ...

1 REPLY
does metropolol cause weight gain

i have put on 40 lbs since starting metropolol. not changed my diet any and do the same am't of exercise but still t...

2 REPLIES
How Does Lexamil Cause Weight Gain

I AM CURRENTLY ON A VERY EFFECTICE EATING PLAN AND EXERCISE ROUTING FOR LOSING WEIGHT. HOWEVER, I'VE BEEN USING LEXA...

2 REPLIES
Does methocarbamol cause weight gain?

My wife started taking this drug 4 months ago and has been gaing weight-we think it is from the drug? ## My wife started...

41 REPLIES
Linzess / Weight Gain and Other Meds Questions

I take thyroid meds and Migraine Meds....How do I ensure that the Linzess isn't "getting rid of" these meds ...

5 REPLIES
does gabapentin & nortriptyline cause weight gain

I take 900mg Gralise, 25mg Nortriptyline, 300mg Tramadol ER, 20mg oxycodone. I've taken all of this for six years. I...

3 REPLIES
Trigeminal Neuralgia meds cause weight gain?

I have been taking Gabapentin 300 mgs.- 2 caps 3 x's a day. have continued to gain weight and cannot lose it. A frie...

3 REPLIES